Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A very high white blood cells in urine can be an H.I.V. possitive?
Jun 11, 2011

I am male. Last week, I have been experiencing a very very painful burning sensation when urinating. My urologist told me to have a urinalysis. The result is I have a very high WBC, a 0.4(i forgot the unit) of blood and a 10(forgot the unit) of protein and the rest is normal. The doctor told me to take 'ciprofloxacin' twice a day for 3 weeks. After 2 days of taking the antibiotic, the pain was gone. So my question is: is this and std or just a UTI? And having high white blood cells, blood and protein in my urine has a chance to be an hiv? Thnx and more power.

Response from Dr. Young

Hello and thanks for your post.

White blood cells in the urine is an indicator of infection in the urinary tract (kidney-bladder-(prostate)-urethra). It doesn't tell what the infection is caused by at all, so this could be a conventional urinary tract infection or sexually transmitted infection. When one has a UTI, it's not uncommon at all to see protein in the urine; this condition is not generally speaking normal if there isn't an infection. The type of bacteria present dictates whether the cause is an STI, such as gonorrhea or chlamydia. If so, you should also be tested for syphilis (a blood test) and HIV.

None of these situations says that you have HIV. One the other hand, if you've acquired a STI, then there certainly could be risk for HIV exposure.

Be well, BY



Previous
My dog ate my feces
Next
Gilead Sciences Receives Subpoena from U.S. Department of Justice reguarding the QUALITY of Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement